How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Karyn Jones Your Own Question

Karyn Jones
Karyn Jones, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1716
Experience:  Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.
44579284
Type Your Mental Health Question Here...
Karyn Jones is online now
A new question is answered every 9 seconds

I have recently started taking Effexor XR 150 mg once daily...how

Resolved Question:

I have recently started taking Effexor XR 150 mg once daily...how long does the side effect of trouble sleeping last..will it go away with time??
Submitted: 3 years ago.
Category: Mental Health
Expert:  Karyn Jones replied 3 years ago.
Hello my name is XXXXX XXXXX you for bringing your concerns to Just Answer...with regards XXXXX XXXXX antidepressant medication 'Effexor XL' and I am sorry to hear of your currently having to endure a side effect of it...
Whether you are tapering onto Effexor, changing your dose, or tapering off from Effexor, you will most likely see side effects...though, if you are experiencing noticeable effects that outweigh the benefits of this medication several months after you have changed, started or completed your Effexor dose, you will need to contact your doctor. The average person will experience a few side effects for about the first month after you have started Effexor...however, if you are still experiencing side effects after the first month, you will need to get back to see your doctor. You may also experience side effects about one month after changing your dose, and or if you decide to taper off this medication.These side effects are nothing to be alarmed about unless they include a rapid heart rate, confusion, hallucinations, suicidal thoughts, changes in blood pressure, irregular heartbeat, fever, seizures, coma, hives, or swelling of the face or mouth. If you do experience any of these symptoms, then its essential that you contact your doctor immediately as they can be signs of a dangerous interaction or reaction build up to Effexor.I know insomnia is a particularly unpleasant side effect of this medication...(though, the others aren't very pleasant either) but, because you have had a few adjustments recently, I would be inclined to give it a few more weeks to help settle back into your system Then if it still persists get back to your Gp to discuss other options open to you...
I do hope that my response has helped to clarify further for you ..in the meantime try to drink a warm glass of milk before bedtime and avoid caffeine induced drinks/sugars..try chamomile tea as it is also very good to promote sleep...
Please 'accept' my response if it has been helpful as it contributes much by way of keeping this valuable service going for you and others alike in the future...
Take good care now...and very best wishes
Karyn J (ClinicalDipCounBmin)
Customer: replied 3 years ago.
So you are saying my trouble sleeping is probably just a side effect and I shouldn't worry about it because it will most likely go away...I wasn't having this problem on 75 or 112.5. I am really trying hard not to worry about things as I am taking this for anxiety. I really appreciate your help. Thank you.
Expert:  Karyn Jones replied 3 years ago.
Hi there, very sorry for my late response and thank you for yours...Yes, insomnia is a side effect of this medication....and it will eventually diminish...but only if your dose is stabilized...( i.e. remains the same ) otherwise it will delay the benefits...so I would stick with your present intake of 150mgs suggested by your Dr and if this symptom persists after a week or two then please get back to your Dr to discuss further options open to you..as its not unusual for medications to cease to be of any further benefit once taken previously... He/she might well suggest another anti-anxiety altogether, that can be of help to you in the future... but will need to take into account your past and present medical history prior to doing this..
All the very best and I am sure that you will be reaping the benefits soon again...
very best wishes ..take good care now..
Karyn J
Karyn Jones, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1716
Experience: Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.
Karyn Jones and other Mental Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/Dr.Keane/2013-8-20_204325_drkeane.64x64.jpg Dr. Keane's Avatar

    Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
  • http://ww2.justanswer.com/uploads/RE/resolutions66/2011-1-17_05728_IMG8202smilingeditedforJustAnswer.64x64.jpg Elliott, LPCC, NCC's Avatar

    Elliott, LPCC, NCC

    Psychotherapist

    Satisfied Customers:

    5024
    35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
  • http://ww2.justanswer.com/uploads/formybunch/2010-12-06_191055_img_0975.jpg Kate McCoy, M.Ed, NBCC, LPC's Avatar

    Kate McCoy, M.Ed, NBCC, LPC

    Therapist

    Satisfied Customers:

    3733
    Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
  • http://ww2.justanswer.com/uploads/DR/DrAkiraOlsen/2012-2-20_746_AkiraADpicmain.64x64.jpg Dr. Olsen's Avatar

    Dr. Olsen

    Psychologist

    Satisfied Customers:

    2336
    PsyD Psychologist
  • http://ww2.justanswer.com/uploads/norriem/2009-5-27_134249_nm.jpg Norman M.'s Avatar

    Norman M.

    Psychotherapist

    Satisfied Customers:

    2193
    UK trained in hypnotherapy, counselling and psychotherapy and have been in private practice. ADHP(NC), DEHP(NC), UKCP Registered and ECP.
  • http://ww2.justanswer.com/uploads/PsychologyProf/2010-07-15_171248_logos060400409.jpg Dr. Michael's Avatar

    Dr. Michael

    Psychologist

    Satisfied Customers:

    2177
    Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
  • http://ww2.justanswer.com/uploads/KURTEMMERLING/2010-07-23_215531_just_ask_picture1.jpg Steven Olsen's Avatar

    Steven Olsen

    Therapist

    Satisfied Customers:

    1727
    More than twenty years of expertise in counseling, psychological diagnosis and education
 
 
 
Chat Now With A Mental Health Professional
Karyn Jones
Karyn Jones
1716 Satisfied Customers
Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.